Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 33, NWS Cleveland, OH

May 11, 2013

NWS Cleveland, OH issued this small craft advisory at May 11, 2013, 3:36 PM EDT. It took effect at May 11, 2013, 4:00 PM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
May 11, 2013, 3:36 PM EDT (19:36 UTC)
In effect from
May 11, 2013, 4:00 PM EDT
Expired
May 13, 2013, 3:47 PM EDT
In force
48 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

136 
WHUS71 KCLE 111936
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
336 PM EDT SAT MAY 11 2013

LEZ142>149-120345-
/O.NEW.KCLE.SC.Y.0033.130511T2000Z-130513T1800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
336 PM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT MONDAY. 

* WINDS AND WAVES: A STRONG COLD FRONT WILL MOVE EAST ACROSS THE
  LAKE THIS EVENING. A PERIOD OF GUSTY WINDS CAN BE EXPECTED WITH
  THE COLD FRONT BEFORE DIMINISHING SLIGHTLY OVERNIGHT. WINDS WILL
  INCREASE ONCE AGAIN ON SUNDAY AND THIS WILL CAUSE WAVES TO BUILD
  AND REMAIN WELL ABOVE SMALL CRAFT CRITERIA THROUGH MONDAY
  AFTERNOON. THERE IS THE POSSIBILITY THAT THE SMALL CRAFT
  ADVISORY WILL NEED TO BE EXTENDED ON THE EAST END OF THE AREA
  INTO MONDAY EVENING. WINDS ARE EXPECTED TO INCREASE TO 30 KNOTS
  OVERNIGHT AND AGAIN ON MONDAY WITH WAVES BUILDING TO AS HIGH AS
  11 FEET ON THE DOWN WIND END OF THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
8 follow-up statements
520 
WHUS71 KCLE 120107
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
907 PM EDT SAT MAY 11 2013

LEZ142>149-120915-
/O.CON.KCLE.SC.Y.0033.000000T0000Z-130513T1800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
907 PM EDT SAT MAY 11 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY. 

* WINDS AND WAVES: A STRONG COLD FRONT WILL MOVE EAST ACROSS THE 
  LAKE THIS EVENING. A PERIOD OF GUSTY WINDS CAN BE EXPECTED 
  WITH THE COLD FRONT BEFORE DIMINISHING SLIGHTLY OVERNIGHT. 
  WINDS WILL INCREASE ONCE AGAIN ON SUNDAY AND THIS WILL CAUSE 
  WAVES TO BUILD AND REMAIN WELL ABOVE SMALL CRAFT CRITERIA 
  THROUGH MONDAY AFTERNOON. THERE IS THE POSSIBILITY THAT THE 
  SMALL CRAFT ADVISORY WILL NEED TO BE EXTENDED ON THE EAST END 
  OF THE AREA INTO MONDAY EVENING. WINDS ARE EXPECTED TO 
  INCREASE TO 30 KNOTS OVERNIGHT AND AGAIN ON MONDAY WITH WAVES 
  BUILDING TO AS HIGH AS 11 FEET ON THE DOWN WIND END OF THE 
  LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
081 
WHUS71 KCLE 120825
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
425 AM EDT SUN MAY 12 2013

LEZ142>149-121630-
/O.CON.KCLE.SC.Y.0033.000000T0000Z-130513T1800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
425 AM EDT SUN MAY 12 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY. 

* WINDS AND WAVES: WEST WINDS TO 30 KNOTS ARE EXPECTED TODAY. THE
  WEST WINDS SHOULD BEGIN TO DIMINISH TONIGHT AND SHOULD BE DOWN
  TO 10 TO 20 KNOTS BY MONDAY AFTERNOON. WAVES OF 5 TO 8 FEET WILL
  BE COMMON TODAY BUT MAY BE SLIGHTLY HIGHER ACROSS THE EAST HALF
  OF THE LAKE. WAVES WILL SUBSIDE TO 3 TO 5 FEET BY MONDAY
  AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
880 
WHUS71 KCLE 121325
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
925 AM EDT SUN MAY 12 2013

LEZ142>149-122200-
/O.CON.KCLE.SC.Y.0033.000000T0000Z-130513T1800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
925 AM EDT SUN MAY 12 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY. 

* WINDS AND WAVES: WEST WINDS TO 30 KNOTS ARE EXPECTED TODAY. 
  THE WEST WINDS SHOULD BEGIN TO DIMINISH TONIGHT AND SHOULD BE 
  DOWN TO 10 TO 20 KNOTS BY MONDAY AFTERNOON. WAVES OF 5 TO 8 
  FEET WILL BE COMMON TODAY BUT MAY BE SLIGHTLY HIGHER ACROSS 
  THE EAST HALF OF THE LAKE. WAVES WILL SUBSIDE TO 3 TO 5 FEET 
  BY MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
389 
WHUS71 KCLE 121945
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
345 PM EDT SUN MAY 12 2013

LEZ142>149-130400-
/O.CON.KCLE.SC.Y.0033.000000T0000Z-130513T1800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
345 PM EDT SUN MAY 12 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY. 

* WINDS AND WAVES: WEST WINDS OF 20 TO 30 KNOTS ARE EXPECTED THIS
  EVENING. THE WEST WINDS WILL BEGIN TO DIMINISH OVERNIGHT. BY
  MONDAY AFTERNOON WINDS WILL HAVE DIMINISHED TO 10 TO 20 KNOTS.
  WAVES OF 4 TO 8 FEET CAN BE EXPECTED TONIGHT. WAVES WILL SUBSIDE
  TO 3 TO 5 FEET BY MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

OUDEMAN
562 
WHUS71 KCLE 130134
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
934 PM EDT SUN MAY 12 2013

LEZ142>149-130945-
/O.CON.KCLE.SC.Y.0033.000000T0000Z-130513T1800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
934 PM EDT SUN MAY 12 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY. 

* WINDS AND WAVES: NORTHWEST WINDS OF 20 TO 30 KNOTS EARLY TONIGHT
  WILL BEGIN TO DIMINISH OVERNIGHT. BY MONDAY AFTERNOON WINDS WILL
  HAVE DIMINISHED TO 10 TO 20 KNOTS. WAVES OF 4 TO 8 FEET CAN BE
  EXPECTED TONIGHT. WAVES WILL SUBSIDE TO 3 TO 5 FEET BY MONDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
598 
WHUS71 KCLE 130824
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
424 AM EDT MON MAY 13 2013

LEZ142>149-131630-
/O.CON.KCLE.SC.Y.0033.000000T0000Z-130513T1800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
424 AM EDT MON MAY 13 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. 

* WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 20 KNOTS TODAY WILL
  BEGIN TO DIMINISH TO 10 TO 15 KNOTS THIS AFTERNOON. WAVES OF 3
  TO 5 FEET WILL SUBSIDE TO 1 TO 3 FEET THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
165 
WHUS71 KCLE 131347
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
947 AM EDT MON MAY 13 2013

LEZ142>147-131500-
/O.CAN.KCLE.SC.Y.0033.000000T0000Z-130513T1800Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
947 AM EDT MON MAY 13 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS HAVE FALLEN INTO THE 10 TO 20 KNOT RANGE WITH WAVES OF 2 TO
4 FEET. WINDS AND WAVES WILL CONTINUE TO DECREASE THIS AFTERNOON
THUS THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$

LEZ148-149-132000-
/O.EXT.KCLE.SC.Y.0033.000000T0000Z-130513T2000Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
947 AM EDT MON MAY 13 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS AND WAVES: WEST WINDS OF 10 TO 20 KNOTS WILL CONTINUE
  TODAY. WAVES WILL BE 3 TO 5 FEET THROUGH LATE THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
389 
WHUS71 KCLE 131947
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
347 PM EDT MON MAY 13 2013

LEZ148-149-132100-
/O.CAN.KCLE.SC.Y.0033.000000T0000Z-130513T2000Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
347 PM EDT MON MAY 13 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES WILL CONTINUE TO DECREASE OVERNIGHT AS HIGH
PRESSURE BUILDS EAST OVER THE REGION. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 11, 1:43 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, May 11, 1:43 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
143 PM EDT SAT MAY 11 2013

.SYNOPSIS...
A COLD FRONT NEAR LAKE MICHIGAN WILL SWEEP ACROSS THE AREA THIS
EVENING. CHILLY HIGH PRESSURE FROM CENTRAL CANADA WILL BUILD OVER
THE REGION BY MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
NOT GOING TO BE MUCH SUNSHINE ACROSS NW OHIO THIS AFTERNOON
ALTHOUGH WE WILL LOSE THE LOWER CLOUDS AND WE COULD SEE SOME
BREAKS AHEAD OF THE COLD FRONT SO IT WILL BRIGHTEN UP AS THE
AFTERNOON GOES ON...THEN THE SHOWERS WILL ARRIVE WITH THE COLD
FRONT. REFINED MORE OF THE HOURLY TEMPERATURES...WE WILL SLOWLY
CLIMB TO 50 OR INTO THE LOWER/MID 50S BUT IT WILL STAY CHILLY. WE
COULD SNEAK TO 60 ACROSS SOME OF NW OHIO IF WE ARE LUCKY BEFORE
THE SHOWERS ARRIVE.

THE SHOWERS WILL WORK ACROSS THE REMAINDER OF THE AREA TONIGHT.
THERE WILL CONTINUE TO BE GUSTY WINDS WITH THE FRONTAL PASSAGE AND
AFTER BUT WE WILL PROBABLY NOT HAVE MUCH CHANCE OF THUNDER GIVEN
THE COOL AND STABLE LOWER LAYERS. FRONTOGENESIS AND DYNAMICS ARE
STRONG ENOUGH AND THE LAPSE RATES STEEPEN ENOUGH THAT WE CAN
PROBABLY HAVE A LEAST A BRIEF SHOWER WITH FROPA...ESPECIALLY
ACROSS THE NORTHERN COUNTIES.

CONSIDERABLY DRIER AIR GETS WRAPPED IN BEHIND THE FRONT AND EXPECT
SKIES TO CLEAR OUT EXCEPT SOME LAKE EFFECT CLOUDS WILL DEVELOP
OVER THE SNOWBELT BY DAWN. LOWS WILL DROP INTO THE UPPER 30S MOST
AREAS...LOWER 40S NEAR LAKE ERIE.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
A COLD AIR MASS WILL BE IN PLACE ON SUNDAY WITH 850MB TEMPERATURES OF
-4 TO -6C. STEEP LOW LEVEL LAPSE RATES WILL SUPPORT PARTLY TO MOSTLY
CLOUDY SKIES AND A FEW LAKE EFFECT RAIN SHOWERS ARE EVEN POSSIBLE IN
THE SNOW BELT AS A VORT MAX MOVING AROUND THE UPPER LOW BRINGS AN
INCREASE IN MOISTURE. TEMPERATURES WILL STRUGGLE TO REACH THE LOW
50S IN NRN OHIO AND WILL BE CONFINED TO THE UPPER 40S FOR MOST
LOCATIONS IN NW PA.

STRONG HIGH PRESSURE AT THE SURFACE WILL BUILD IN FROM THE WEST FROM
SUNDAY NIGHT INTO MONDAY. THIS WILL BRING CLEARING SKIES AND COLD
NIGHTS. WINDS WILL LIKELY DECOUPLE ACROSS NW AND NORTH CENTRAL OHIO
AND EXPECTING A GOOD FROST AS TEMPERATURES DROP INTO THE LOW AND MID
30S. THERE IS MORE UNCERTAINTY REGARDING COVERAGE OF FROST IN THE
EASTERN HALF OF OUR FORECAST AREA...WITH SOME CLOUDS LINGERING
THROUGH THE NIGHT AND POSSIBLY ENOUGH WIND TO LIMIT FROST. THIS
WILL NOT BE THE CASE BY MONDAY NIGHT AS THE STRONG HIGH BUILDS
EAST TO THE APPALACHIANS. A FREEZE WILL BE POSSIBLE ON MONDAY
NIGHT WITH STRONG RADIATIONAL COOLING IN EASTERN OHIO AND NW PA.
SOME LOCATIONS IN NW PA MAY EVEN EXPERIENCE LOWS IN THE MID 20S.

THE RIDGE STARTS TO BUILD ALOFT ON TUESDAY WITH WINDS BACKING AROUND
TO SOUTHERLY. A WARMING TREND WILL GET UNDERWAY BUT AFTER A COOL
START TO THE DAY AND WARM ADVECTION CLOUDS OVERHEAD...TEMPERATURES WILL
BE BELOW NORMAL FOR ANOTHER DAY RANGING FROM THE UPPER 50S NW PA
TO MID 60S IN WESTERN OHIO.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
MODELS ARE HINTING AT SIMILAR SOLUTIONS IN THE EXTENDED. HOWEVER THE
ONE MAIN ISSUE IS THAT THE GFS IS MUCH MORE AMPLIFIED WITH THE UPPER
LEVEL FLOW. SO WITH THAT SAID WE HAVE LEANED CLOSER TO THE ECMWF
SOLUTION.

A WARM FRONT SHOULD LIFT ACROSS THE REGION ON WEDNESDAY WITH SOME
SCATTERED THUNDERSTORMS POSSIBLE...MAINLY THE NORTHERN HALF OF THE
CWA. NOT ALL THAT MUCH CONFIDENCE ON WHERE TO HANG A FRONTAL
BOUNDARY BEYOND WEDNESDAY NIGHT. SINCE THE BOUNDARY LINGERS IN THE
VICINITY OF NORTHERN OHIO AND NW PA WE WILL NEED TO KEEP THE MENTION
OF THUNDERSTORMS IN THE FORECAST.

WEDNESDAY AND THURSDAY APPEAR TO BE THE WARMEST DAYS OF THE EXTENDED
WITH HIGHS NEAR OR SLIGHTLY ABOVE 80 DEGREES. MAYBE SLIGHTLY COOLER
ON FRIDAY WITH A BIT MORE CLOUD COVER.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
LOW STRATUS CONTINUES TO LINGER AROUND THE FORECAST AREA AT THIS
TIME BETWEEN THE COLD FRONTS. NEXT COLD FRONT WAS PUSHING THROUGH
CHICAGO AT THIS TIME AND THE TIMING IS EXPECTED TO REACH THE
FORECAST AREA AROUND 23Z THIS EVENING AT TOLEDO AND FINDLAY.
TIMING WOULD BE AROUND 00Z AT CLEVELAND...MANSFIELD...AND AKRON
CANTON AND AT 01Z AT YOUNGSTOWN AND ERIE. SINCE THE INSTABILITY
DOES NOT LOOK LIKE IT IS GOING TO MATERIALIZE IN THE
WEST...DECIDED TO GO AHEAD AND DROP THE MENTION OF THUNDER IN THE
FORECASTS FOR TOLEDO AND FINDLAY. LATEST MODELS DO SHOW SHOWERS
STILL A POSSIBILITY FOR ABOUT AN HOUR WITH THE FRONTAL PASSAGE.
WINDS SHIFT TO MORE TOWARD 290 DEGREES AND GRADUALLY INCREASE
DURING THE REST OF THE NIGHT AND ESPECIALLY TOMORROW MORNING.
CEILINGS IMPROVE CONSIDERABLY BEHIND THE FRONT.

.OUTLOOK...NON VFR POSSIBLE SUNDAY NIGHT AND MONDAY IN NE OH/NW
PA. ALSO POSSIBLE TUESDAY NIGHT.

&&

.MARINE...
A RIDGE WILL BE OVER LAKE ERIE TODAY BUT LOW PRESSURE WILL BE
DEEPENING JUST NORTH OF LAKE HURON THIS AFTERNOON THROUGH TONIGHT.
WINDS WILL GENERALLY BE FROM A SOUTHWESTERLY DIRECTION TODAY AND
WILL GRADUALLY INCREASE THROUGH THE AFTERNOON. A STRONG COLD FRONT
WILL CROSS LAKE ERIE TONIGHT WITH WEST WINDS INCREASING TO AT LEAST
30 KNOTS. A SMALL CRAFT ADVISORY IS A DEFINITE AT SOME POINT THIS
EVENING THEN CONTINUING INTO SUNDAY. HOWEVER THERE IS SOME CONCERN
THAT WE COULD SEE GALE FORCE WINDS LATE TONIGHT INTO SUNDAY MORNING.
LATER SHIFTS WILL NEED TO MONITOR THIS POTENTIAL CLOSELY. WINDS WILL
DECREASE AND BECOME NORTHWESTERLY SUNDAY NIGHT INTO MONDAY. HIGH
PRESSURE SHOULD THEN RIDGE OVER THE LAKE FOR MONDAY BEFORE SLIDING
OFF THE EAST COAST ON TUESDAY. SOUTHERLY WINDS SHOULD INCREASE
TUESDAY AFTERNOON INTO WEDNESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK
SHORT TERM...KEC
LONG TERM...MULLEN
AVIATION...LOMBARDY
MARINE...MULLEN
Hazardous weather outlook, May 11, 5:07 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
507 AM EDT SAT MAY 11 2013

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-120915-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
507 AM EDT SAT MAY 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE WEST ON SUNDAY
NIGHT WITH TEMPERATURES DROPPING INTO THE LOW 30S. AREAS OF FROST
ARE EXPECTED. THE RIDGE WILL SHIFT EASTWARD ON MONDAY NIGHT WITH SOME
LOCATIONS IN NORTHWEST PENNSYLVANIA DIPPING BELOW 30 DEGREES. A
FREEZE WILL BE POSSIBLE IN PORTIONS OF NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA...MAINLY FOR INLAND AREAS. BE PREPARED TO
TAKE PRECAUTIONS TO PROTECT TEMPERATURE SENSITIVE PLANTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-120915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
507 AM EDT SAT MAY 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.